Alert archive / California / Wind Advisories in 2011
Wind Advisory 32, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 4, 2011, 9:29 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2011, 9:29 AM PDT (16:29 UTC)
- Expired
- Jun 4, 2011, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS76 KHNX 041629 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 929 AM PDT SAT JUN 4 2011 ...STRONG GUSTY WINDS ALONG THE GRAPEVINE... .A STRONG PACIFIC STORM WILL SLOWLY APPROACH THE CALIFORNIA CENTRAL COAST TODAY. THIS STORM WILL BRING STRONG SOUTH WINDS OVER WEST PORTIONS OF THE TEHACHAPI MOUNTAINS. THE STRONG WINDS WILL DOWNSLOPE OVER THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAIN AND INTO THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY. WIND GUSTS COULD REACH 50 MPH ESPECIALLY ALONG HIGHWAY 5 NEAR THE GRAPEVINE. WINDS ARE EXPECTED TO DIMINISH DURING EARLY EVENING. CAZ092-095-050030- /O.NEW.KHNX.WI.Y.0032.110604T1629Z-110605T0400Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 929 AM PDT SAT JUN 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS:SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS COULD REACH 50 MPH NEAR THE GRAPEVINE. * TIMING: STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING THEN SLOWLY DECREASE TONIGHT. * LOCATIONS INCLUDE: LEBEC...METLER...HIGHWAY 5 NEAR THE GRAPEVINE PASS. * IMPACTS:GUSTY WINDS WILL AFFECT TRAVEL ON HIGHWAYS 5 AND 99. STRONG WIND GUSTS MAY MAKE IT DIFFICULT TO MAINTAIN VEHICLE CONTROL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$ MV WEATHER.GOV/HANFORD
2 follow-up statements
969 WWUS76 KHNX 042311 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 411 PM PDT SAT JUN 4 2011 CAZ092-095-050015- /O.CAN.KHNX.WI.Y.0032.000000T0000Z-110605T0400Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 411 PM PDT SAT JUN 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR [!!!GIVE SPECIFIC AREA!!!]. WINDS ACROSS THE GRAPEVINE HAVE DIMINISHED THIS AFTERNOON AND ARE NO LONGER A TRAVEL PROBLEM. $$ BINGHAM WEATHER.GOV/HANFORD
854 WWUS76 KHNX 042312 CCA NPWHNX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 411 PM PDT SAT JUN 4 2011 CAZ092-095-050015- /O.COR.KHNX.WI.Y.0032.000000T0000Z-110605T0400Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 411 PM PDT SAT JUN 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE GRAPEVINE AND EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY. WINDS ACROSS THE GRAPEVINE HAVE DIMINISHED THIS AFTERNOON AND ARE NO LONGER A TRAVEL PROBLEM. $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:55 AM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 3:55 AM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 355 AM PDT SAT JUN 4 2011 .SYNOPSIS... AN UNSEASONABLY STRONG PACIFIC STORM WILL SLOWLY APPROACH THE CENTRAL CALIFORNIA COAST TODAY AND SPREAD SHOWERY WEATHER ACROSS THE WESTERN SAN JOAQUIN VALLEY THROUGH THE AFTERNOON. THE STORM WILL BEGIN TO MOVE EAST LATE TONIGHT OR SUNDAY AND WILL SPREAD ADDITIONAL RAIN AND SNOW SHOWERS ACROSS THE REGION. SNOW LEVELS WILL BE QUITE HIGH INITIALLY BUT MAY LOWER TO 6500 TO 7000 FEET BY LATE SUNDAY. IN ADDITION...AS THE LOW PRESSURE SYSTEM MOVES EAST THE THREAT FOR THUNDERSTORMS WILL DEVELOP OVER MUCH OF THE VALLEY AND ADJACENT SIERRA FOOTHILLS SUNDAY AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN MUCH BELOW NORMAL THROUGH EARLY NEXT WEEK. && .DISCUSSION... SWATH OF ANOMALOUS MOISTURE FETCH CONTINUES TO IMPINGE ON THE CENTRAL CA COAST (SAT EST PWATS AROUND 1.5 INCH WHICH IS GREATER THAN 200% OF NORMAL) AT THIS TIME. SOUTHWESTERLY FLOW WILL CONTINUE TO RIDE OVER THE COASTAL MOUNTAINS THIS MORNING AND CAUSE SHOWERS TO BREAK OUT ACROSS THE WESTERN PORTION OF THE SJV AND INTO THE MADERA/MERCED/MARIPOSA FOOTHILLS AND NORTH OF FRESNO BY LATE AFTERNOON. THERE IS GOOD AGREEMENT IN ALL MODEL FIELDS THAT THE UPPER LOW WILL CONTINUE TO SLOWLY DROP SOUTH ALONG THE COAST BUT WILL NOT MAKE MUCH PROGRESS FURTHER EAST UNTIL POSSIBLY SUNDAY PM...KEEPING PRECIP MAINLY SCATTERED IN NATURE TIL THEN. HOWEVER SAT NGT A FRONTAL BOUNDARY IS EXPECTED TO SLOWLY MOVE EAST ACROSS CENTRAL CALIFORNIA AND FORCE SOME RENEWED SHOWERY PRECIP ACROSS MUCH OF THE SJV AND INTO THE FOOTHILLS AGAIN. HOWEVER...OROGRAPHIC LIFT IS NOT EXPECTED TO BE FAVORABLE ACROSS THE SOUTHERN SIERRA UNTIL LATER ON SUNDAY AND SUNDAY NGT AS THE UPPER LOW BEGINS TO MOVE OFF EAST. SUNDAY AFTERNOON AND EVENING AS THE COOLER AIRMASS ASSOCIATED WITH THE UPPER LOW IS DRAWN EAST...CONVECTION IS STILL A POSSIBILITY AS LAPSE RATES SHARPEN UP ESPECIALLY RIGHT ALONG THE PERIPHERY OF THE LOW TRACK. TIMING WILL BE AN ISSUE AS THE LATEST MODEL PROGS SUGGEST THE LOW MAY NOT TRACK ACROSS TIL EVENING. AT ANY RATE THERE STILL MAY BE A THREAT OF THUNDERSTORMS ACROSS THE VALLEY AND ADJACENT FOOTHILLS SO WILL CONTINUE TO MENTION THAT THREAT. WRAPAROUND MOISTURE ON MONDAY MAY BRING A RENEWED THREAT FOR TSTMS DEPENDING ON HOW MUCH COOL AIR IS AVAILABLE. THE COOLER AIR WILL ALSO FINALLY BRING LOWER SNOW LEVELS FROM AS HIGH AS 9000-10000 FT TODAY DOWN TO AROUND 6500-7000 FEET BY LATE SUNDAY NIGHT. THE BEST LIFT PROBABLY WILL BE AFTER MIDNIGHT SUNDAY NIGHT AND INTO MONDAY MORNING ACROSS THE SOUTHERN SIERRA WHEN POSSIBLY 4 INCHES OR MORE OF SNOW COULD FALL ABOVE 7000 FEET. THIS WOULD MEET OUR OFF-SEASON WINTER STORM CRITERIA SO LATER SHIFTS WILL NEED TO CONSIDER ISSUING WINTER HEADLINES FOR THE SOUTHERN SIERRA REGION WHERE SUMMERTIME ACTIVITIES ARE BEGINNING TO TAKE SHAPE. FOR NOW WE WILL UPDATE OUR OUTLOOK PRODUCT. THE GRADIENTS DON'T REALLY PICK UP TIL LATE SUNDAY INTO MONDAY MORNING WHEN GUSTY WINDS COULD DEVELOP ACROSS KERN COUNTY AS WELL AS THROUGH THE RIDGETOPS. BELOW NORMAL TEMPS ARE EXPECTED TO CONTINUE INTO EARLY TO MID NEXT WEEK AS A TROUGHY PATTERN PERSISTS ACROSS THE SW. THE ECMWF IS ACTUALLY SHOWING AN INSIDE SLIDER LOW DROPPING SOUTH AND EAST OF THE SIERRA BUT EVEN IF THAT SCENARIO PANS OUT THE BEST MOISTURE WOULD BE WELL NORTHEAST OF THE REGION. && .AVIATION... VFR ACROSS THE CENTRAL CA INTERIOR THROUGH 18Z TODAY. THEN IN THE SOUTHERN SIERRA FROM KINGS CANYON NORTH...AREAS OF MVFR/IFR AND LOCAL MOUNTAIN OBSCURATIONS DEVELOPING IN CLOUDS/PRECIP...AND CONTINUING THRU 12Z SUNDAY. IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...AREAS OF MVFR DEVELOPING IN SCATTERED TO NUMEROUS SHOWERS FROM FRESNO COUNTY NORTH. ELSEWHERE VFR ACROSS THE SOUTH END OF THE SAN JOAQUIN VALLEY...THE SOUTHERN SIERRA SOUTH OF SEQUOIA PARK...THE TEHACHAPI MOUNTAINS AND KERN COUNTY DESERTS THRU 12Z SUNDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...BROTHERTON AVN/FW...DS SYNOPSIS...BROTHERTON WEATHER.GOV/HANFORD
Hazardous weather outlook, Jun 4, 4:34 AM PDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 434 AM PDT SAT JUN 4 2011 CAZ089>094-096-097-051145- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 434 AM PDT SAT JUN 4 2011 ...THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA INCLUDING THE FOOTHILLS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING ACROSS THE SAN JOAQUIN VALLEY...MAINLY NORTH OF KERN COUNTY...AND THE ADJACENT SIERRA NEVADA. A FEW STRONG STORMS COULD OCCUR WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE SOUTHERN SIERRA NEVADA INCLUDING THE FOOTHILLS SUNDAY AFTERNOON AND EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. JMB WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Jun 4, 4:30 AM PDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 430 AM PDT SAT JUN 4 2011 CAZ089>099-041930- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 430 AM PDT SAT JUN 4 2011 ...COOL AND SHOWERY WEATHER THIS WEEKEND WITH WINTRY CONDITIONS POSSIBLE IN THE SIERRA BY SUNDAY NIGHT... A STRONG PACIFIC STORM...UNUSUAL FOR THIS TIME OF YEAR...WILL SLOWLY APPROACH THE CALIFORNIA CENTRAL COAST TODAY. THIS STORM WILL BRING SHOWERS TO THE WEST AND NORTH SIDES OF THE VALLEY BY THIS AFTERNOON...WITH CLOUDY AND COOL CONDITIONS FOR THE REMAINDER OF THE AREA. THE STORM WILL BEGIN TO MOVE EAST SUNDAY AND ACROSS CENTRAL CALIFORNIA. THIS WILL BRING A THREAT FOR ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS SUNDAY AFTERNOON AND EVENING TO THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. A FEW STRONG STORMS COULD OCCUR WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. AS COOLER AIR FILTERS INTO THE SOUTHERN SIERRA SUNDAY NIGHT AND MONDAY...SNOW LEVELS WILL TUMBLE FROM ALMOST 10000 FEET TO AROUND 7000 FEET. 4 INCHES OR MORE OF SNOW WILL BE POSSIBLE ABOVE 7000 FEET LATE SUNDAY NIGHT AND MONDAY MORNING. PEOPLE WITH RECREATION PLANS IN THE SIERRA SHOULD BE PREPARED FOR ADVERSE CONDITIONS...ESPECIALLY IN THE HIGH COUNTRY. GUSTY WINDS WILL ALSO DEVELOP SUNDAY EVENING IN THE KERN COUNTY MOUNTAINS AND DESERTS...WITH WIND GUSTS UP TO 45 MPH POSSIBLE ALONG THE WIND FAVORED CANYONS AND RIDGETOPS. ADDITIONAL SHOWERS WILL BE POSSIBLE ON MONDAY AS THE STORM FINALLY MOVES EAST INTO NEVADA. JMB WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:58 PM PDT | Winter Storm Watch | HNX | 22 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.